Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 85, NWS Houston/Galveston, TX

July 14, 20214 counties in Texas

NWS Houston/Galveston, TX issued this river flood warning at Jul 14, 2021, 2:28 PM CDT for 4 counties in Texas. It took effect at Jul 14, 2021, 7:00 PM CDT. It was in force for 50 hr.

The area

The outline as issued.

The facts

Issued
Jul 14, 2021, 2:28 PM CDT (19:28 UTC)
In effect from
Jul 14, 2021, 7:00 PM CDT
Expired
Jul 16, 2021, 8:33 PM CDT
In force
50 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX

The radar

The Houston radar (KHGX), 169 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trinity River at Riverside (RVRT2). The gauge peaked at 133.76 ft at Jul 15, 2021, 11:00 AM CDT.

actionminormoderate13213413607/1407/1507/1607/1707/18
Action stage
132 ft
Minor stage
133.5 ft
Moderate stage
136 ft
Major stage
140 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08066000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

212 
WGUS44 KHGX 141928
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
228 PM CDT Wed Jul 14 2021

...The National Weather Service in Houston/Galveston TX has issued a 
Flood Warning for the following rivers in Texas...

  Trinity River at Riverside affecting Walker, San Jacinto, Polk 
  and Trinity Counties.

For the Trinity River...including Crockett, Riverside, Goodrich, 
Romayor, Moss Bluff, Liberty...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Additional information is available at www.weather.gov.

The next statement will be issued Thursday morning at 830 AM CDT.

&&


TXC373-407-455-471-151330-
/O.NEW.KHGX.FL.W.0085.210715T0000Z-210718T1800Z/
/RVRT2.1.ER.210715T0000Z.210715T0600Z.210718T0600Z.NO/
228 PM CDT Wed Jul 14 2021

The National Weather Service in League City has issued a

* Flood Warning for
  the Trinity River at Riverside.
* From this evening to early Sunday afternoon.
* At 1:30 PM CDT Wednesday the stage was 133.4 feet.
* Flood stage is 133.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 133.6 feet just after midnight tonight. It 
  will then fall below flood stage early Sunday morning.
* Impact...At 133.5 feet, Minor lowland flooding begins in the 
  vicinity of the gage with water in the Green Rich Shores 
  subdivision. Backwater flooding up Wright's Creek impacts 
  Plantation Drive in the Deep River Plantation subdivision.
* Flood History...This crest compares to a previous crest of 133.7 
  feet on 03/10/2018.


&&

LAT...LON 3097 9584 3096 9562 3093 9528 3082 9528
      3087 9562 3088 9584

$$
5 follow-up statements
093 
WGUS44 KHGX 150210
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
910 PM CDT Wed Jul 14 2021

...The Flood Warning is extended for the following rivers in Texas...

  Trinity River at Riverside affecting Walker, San Jacinto, Polk 
  and Trinity Counties.

For the Trinity River...including Riverside...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Additional information is available at www.weather.gov.

The next statement will be issued Thursday afternoon at 315 PM CDT.

&&


TXC373-407-455-471-152015-
/O.EXT.KHGX.FL.W.0085.000000T0000Z-210720T0000Z/
/RVRT2.1.ER.210714T2336Z.210715T1800Z.210719T1200Z.NO/
910 PM CDT Wed Jul 14 2021

...The Flood Warning is now in effect until Monday evening...

The Flood Warning continues for
  the Trinity River at Riverside.
* Until Monday evening.
* At 8:30 PM CDT Wednesday the stage was 133.6 feet.
* Flood stage is 133.5 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:30 PM CDT Wednesday was 133.6 feet.
* Forecast...The river is expected to rise to a crest of 133.8 feet 
  early tomorrow afternoon. It will then fall below flood stage 
  Monday morning.
* Impact...At 134.0 feet, minor lowland flooding continues with the 
  boat ramp in the Deep River Plantation Subdivision in Walker 
  County inundated. Backwater flooding up Thomas Lake in Walker 
  County floods the boat ramp in the Green Rich Shores Subdivision 
  in Walker County.
* Flood History...This crest compares to a previous crest of 133.7 
  feet on 03/10/2018.


&&

LAT...LON 3097 9584 3096 9562 3093 9528 3082 9528
      3087 9562 3088 9584

$$
914 
WGUS84 KHGX 150908
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
408 AM CDT Thu Jul 15 2021

...The Flood Warning is extended for the following rivers in Texas...

  Trinity River at Riverside affecting Walker, San Jacinto, Polk 
  and Trinity Counties.

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Navasota River near Normangee affecting Madison, Brazos and 
  Grimes Counties.

...The Flood Warning continues for the following rivers in Texas...

  San Bernard River near Boling affecting Wharton, Fort Bend and 
  Brazoria Counties.

For the Trinity River...including Crockett, Riverside, Goodrich, 
Romayor, Moss Bluff, Liberty...Minor flooding is forecast.
For the San Bernard River...including East Bernard, Sweeny, Boling...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely.

Additional information is available at www.weather.gov.

The next statement will be issued later this morning by 930 AM CDT.

&&


TXC041-185-313-151015-
/O.CAN.KHGX.FL.W.0084.000000T0000Z-210715T0908Z/
/NGET2.1.ER.210715T0600Z.210715T0600Z.210715T1800Z.NO/
408 AM CDT Thu Jul 15 2021

...The Flood Warning for the Navasota River near Normangee has been 
cancelled...

The Flood Warning is cancelled for
  the Navasota River near Normangee.
* At 3:00 AM CDT Thursday the stage was 14.8 feet.
* Forecast...The river is expected to fall to 6.1 feet Monday 
  evening.


&&

LAT...LON 3111 9622 3097 9619 3087 9614 3087 9624
      3097 9629 3111 9633

$$

TXC373-407-455-471-160315-
/O.EXT.KHGX.FL.W.0085.000000T0000Z-000000T0000Z/
/RVRT2.1.ER.210714T2336Z.210715T1800Z.210719T1200Z.NO/
408 AM CDT Thu Jul 15 2021

...The Flood Warning is now in effect until further notice...

The Flood Warning continues for
  the Trinity River at Riverside.
* Until further notice.
* At 3:30 AM CDT Thursday the stage was 133.7 feet.
* Flood stage is 133.5 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 3:30 AM CDT Thursday was 133.7 feet.
* Forecast...The river is expected to rise to a crest of 133.8 feet 
  this afternoon. It will then fall below flood stage Monday morning.
* Impact...At 134.0 feet, Minor lowland flooding continues with the 
  boat ramp in the Deep River Plantation Subdivision in Walker 
  County inundated. Backwater flooding up Thomas Lake in Walker 
  County floods the boat ramp in the Green Rich Shores Subdivision 
  in Walker County.
* Flood History...This crest compares to a previous crest of 133.7 
  feet on 03/10/2018.


&&

LAT...LON 3097 9584 3096 9562 3093 9528 3082 9528
      3087 9562 3088 9584

$$

TXC039-157-481-160315-
/O.CON.KHGX.FL.W.0075.000000T0000Z-210716T1410Z/
/BOLT2.1.ER.210709T1227Z.210710T1301Z.210716T0210Z.NO/
408 AM CDT Thu Jul 15 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the San Bernard River near Boling.
* Until late tomorrow morning.
* At 3:46 AM CDT Thursday the stage was 19.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 3:46 AM CDT Thursday was 20.4 feet.
* Forecast...The river is expected to rise to a crest of 19.8 feet 
  this morning. It will then fall below flood stage late this 
  evening.
* Impact...At 18.0 feet, Minor lowland flooding begins upstream from 
  gage. Minor backwater flooding up Peach Creek in Wharton County 
  threatens low lying areas.
* Flood History...This crest compares to a previous crest of 19.7 
  feet on 03/06/2017.


&&

LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
      2930 9595 2940 9605

$$
880 
WGUS84 KHGX 151446
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
946 AM CDT Thu Jul 15 2021

...The Flood Warning continues for the following rivers in Texas...

  Trinity River at Riverside affecting Walker, San Jacinto, Polk 
  and Trinity Counties.

For the Trinity River...including Crockett, Riverside, Goodrich, 
Romayor, Moss Bluff, Liberty...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 400 AM CDT.

&&


TXC373-407-455-471-160900-
/O.EXT.KHGX.FL.W.0085.000000T0000Z-210720T0600Z/
/RVRT2.1.ER.210714T2336Z.210715T1800Z.210719T1800Z.NO/
946 AM CDT Thu Jul 15 2021

...The Flood Warning is now in effect until early Tuesday morning...

The Flood Warning continues for
  the Trinity River at Riverside.
* Until early Tuesday morning.
* At 9:30 AM CDT Thursday the stage was 133.7 feet.
* Flood stage is 133.5 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:30 AM CDT Thursday was 133.7 feet.
* Forecast...The river is expected to rise to a crest of 133.8 feet 
  this afternoon. It will then fall below flood stage around Monday 
  afternoon.
* Impact...At 134.0 feet, Minor lowland flooding continues with the 
  boat ramp in the Deep River Plantation Subdivision in Walker 
  County inundated. Backwater flooding up Thomas Lake in Walker 
  County floods the boat ramp in the Green Rich Shores Subdivision 
  in Walker County.
* Flood History...This crest compares to a previous crest of 133.7 
  feet on 03/10/2018.


&&

LAT...LON 3097 9584 3096 9562 3093 9528 3082 9528
      3087 9562 3088 9584

$$
911 
WGUS84 KHGX 160126
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
826 PM CDT Thu Jul 15 2021

...The Flood Warning continues for the following rivers in Texas...

  Trinity River at Riverside affecting Walker, San Jacinto, Polk 
  and Trinity Counties.

For the Trinity River...including Riverside...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Additional information is available at www.weather.gov.

The next statement will be issued Friday afternoon at 230 PM CDT.

&&


TXC373-407-455-471-161930-
/O.EXT.KHGX.FL.W.0085.000000T0000Z-210718T1800Z/
/RVRT2.1.ER.210714T2336Z.210715T2245Z.210718T0600Z.NO/
826 PM CDT Thu Jul 15 2021

...The Flood Warning is now in effect until early Sunday afternoon...

The Flood Warning continues for
  the Trinity River at Riverside.
* Until early Sunday afternoon.
* At 7:30 PM CDT Thursday the stage was 133.7 feet.
* Flood stage is 133.5 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:30 PM CDT Thursday was 133.8 feet.
* Forecast...The river is expected to fall below flood stage early 
  Sunday morning and continue falling to 133.0 feet Tuesday evening.
* Impact...At 133.5 feet, Minor lowland flooding begins in the 
  vicinity of the gage with water in the Green Rich Shores 
  subdivision. Backwater flooding up Wright's Creek impacts 
  Plantation Drive in the Deep River Plantation subdivision.
* Flood History...This crest compares to a previous crest of 133.7 
  feet on 03/10/2018.


&&

LAT...LON 3097 9584 3096 9562 3093 9528 3082 9528
      3087 9562 3088 9584

$$
916 
WGUS84 KHGX 170133
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
833 PM CDT Fri Jul 16 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Trinity River at Riverside affecting Walker, San Jacinto, Polk 
  and Trinity Counties.

TXC373-407-455-471-170245-
/O.CAN.KHGX.FL.W.0085.000000T0000Z-210717T0133Z/
/RVRT2.1.ER.210714T2336Z.210715T2245Z.210718T0600Z.NO/
833 PM CDT Fri Jul 16 2021

...The Flood Warning for the Trinity River at Riverside has been 
cancelled...

The Flood Warning is cancelled for
  the Trinity River at Riverside.
* At 7:30 PM CDT Friday the stage was 133.4 feet.
* Forecast...The river is expected to fall to 131.7 feet Wednesday 
  evening.

&&


             Fld   Observed           Forecasts (7 pm CDT)     
Location     Stg   Stg   Day/Time     Sat   Sun   Mon          

Trinity River
Riverside    133.5 133.4 Fri 7 pm CDT 133.0 132.7 132.3        





&&

LAT...LON 3097 9584 3096 9562 3093 9528 3082 9528
      3087 9562 3088 9584

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 14, 12:42 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 14, 12:42 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1242 PM CDT Wed Jul 14 2021

.AVIATION [18Z TAF Issuance]...

Scattered to numerous showers and tstorms this afternoon will
increase in coverage and intensity, especially for sites south of
CLL and UTS. Ceilings will be VFR, but expect tempo MVFR with
these passing showers and tstorms. Activity should subside
shortly after sunset with the lack of daytime heating.
Prevailing MVFR ceilings possible for sites CXO and north
overnight. Shower activity picks up again for our coastal sites
(LBX and GLS) early tomorrow morning with a repeat in afternoon
showers and tstorms tomorrow.

KBL

&&

.PREV DISCUSSION /Issued 331 AM CDT Wed Jul 14 2021/...

SHORT TERM [Through Thursday Night]...

Precipitation coverage yesterday was much more widespread and
intense than forecast and that makes today's forecast somewhat dicey
as conditions look similar to yesterday. A weak inverted upper level
trough is located over South Texas and this feature will extend into
SE TX. PW values remain robust with PW values ranging from 2.00
inches over the far SW zones to 1.70 inches over the far NE zones.
Forecast soundings show weak capping near 850 mb but the cap can be
broken with heating. Convective temperatures are only in the upper
80's today so convection should initiate by late morning and expand
in coverage and intensity this afternoon. Fcst soundings show CAPE
values between 2500-3000 J/Kg and LI values between -4 and -8 so a
few of the storms could briefly pulse to severe levels and produce
locally heavy rain much like yesterday. 850 mb temps look about 0.5
degrees cooler than yesterday so MaxT values should be similar or a
degree or so cooler than yesterday. MaxT values should again warm
into the lower 90's but will will dependent on when storms develop.
Precipitation should wane with the loss of heating and any residual
showers should end by 02z.

500 heights increase slightly on Thursday but the overall pattern
doesn't really change that much. Forecast soundings again show a
weak but breakable cap near 850 mb. Convective temperatures remain
in the upper 80's with PW values between 1.80 and 2.00 inches. MaxT
values look a bout the same as today with no appreciable change in
850 mb temps. Precip will end by 02z with the loss of heating with
skies clearing overnight. 43

LONG TERM [Friday Through Wednesday]...

The weather Friday through Sunday will be fairly consistent as an
upper level high pressure remains draped across the southern half
of the US. Low level moisture combined with daytime heating will
lead to the chance of scattered afternoon showers through the
weekend and into next week. An upper level low will be dropping
southward from the Upper Midwest Monday into Tuesday with a
boundary setting up west to east from North Texas to the
Carolinas. This boundary will end up sliding into our northern
counties late Monday night and then potentially continue southward
during the day on Tuesday before eventually stalling/washing out.
There is some disagreement in the guidance on how far south the
boundary will push. The GFS keeps the boundary located north of
Conroe while the EC is more aggressive, bringing the boundary all
the way to the coast by Wednesday afternoon. Leaning more toward
the GFS solution, but we are still about a week out, so things may
change. And in either solution, expect scattered precipitation
through Wednesday.

No big changes in the diurnal temperatures through the week with
afternoon highs in the low to mid 90s and overnight lows in the mid
70s. Heat indices over the weekend will potentially be peaking in
the 105 - 110 degree range, so will need to monitor for the need for
heat advisories in the coming days.

Fowler

MARINE...

Light to moderate southeasterly flow will persist through the start
of next week becoming more southerly by midweek next week. Wave
heights will continue to be between 2 to 3 feet through at least
midweek next week. Rip current threat remains low, but remember rip
currents can occur even during low risk - especially near jetties.
Isolated to scattered showers and thunderstorms will be possible
each day, mainly during the morning and afternoon hours.

Fowler

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  73  92  74  91  74 /  20  30  10  40   0
Houston (IAH)          76  93  77  90  76 /  20  70  10  50  10
Galveston (GLS)        81  90  80  89  81 /  30  40  10  30  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...None.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 9:14 AM CDTRiver Flood WarningHGXBrazos, Grimes, Madison48 hr
Jul 14, 3:51 PM CDTAreal Flood AdvisoryHGXBrazoria, Galveston, Harris114 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.